Jump to content
Sign in to follow this  
Dragonfruit

Medication

Recommended Posts

Was just wondering if anyone else has experienced a lack of emotion whilst taking anti-OCD meds.

It's not a total lack of emotion by any means - but I've found that I'm not reacting to certain things the way I feel I should. I don't know whether it's because pre-meds I over-reacted to things - or whether the meds are shutting down some of my emotions.

It makes sense in a way cos the emotion I have been feeling less and less is sadness - but I'm worried that it's gone too far. I've always been REALLY aware of other people's feelings but I now feel that sometimes I'm too harsh or not understanding enough - and it's quite unnerving.

I did expect this - but not quite to this extent.

I feel as though sometimes I'm actually shocking people - and I don't like that.

:help:

Share this post


Link to post

Hi there,

I can recall reading somewhere that this kind of thing can happen on the SSRIs. I think the point that was trying to be made was as the medication kicks in and starts doing what it needs to do to lift sadness, low mood etc the patient can experience quite unawarely a new outlook on things that is markedly different from thier previous low state of mind. I'm not talking about some kind of ecstacy like elation, but different approaches to confidence, social situations and life in general, in some cases bordering on the point of perhaps having the confidence even to say things that the patient once wouldnt dare say.

I'm not sure how this relates to you in particular Dragonfruit, but i guess it does show that medication does have an affect on your Brain Chemistry even if it does not provide yu with that wonder cure feeling we all crave for.

See ya

Adam

Share this post


Link to post

When I was on one of the SSRIs I became very assertive to the point of rudeness and I didn't care what others thought :( .

My GP said I had become 'disinhibited' and reduced my dose :D

When I was coming off it I went through another time of 'couldn't care less' with lots of shoulder shrugging - I can't believe I behaved like that but at the time I thought, 'If people don't like it - too bad!!'

I'm much better behaved on Clomipramine :(

Share this post


Link to post
Guest gemgem

ive been on Prozac for about 2 weeks now and i kept feeling like i needed to cry but the tears wouldnt come

Share this post


Link to post

Hi GemGem,

Are you still experiencing those feelings? I know for the first week or so on prozac when i was taking it i got very anxious and jittery. Are you feeling like that too? If so that should pass but if you have any concerns maybe go back to see the doctor.

Adam

Share this post


Link to post

gem gem that is exactly how i feel on lustral its like you can feel them im even looking at sad storied i feel like i need to cry and then i can start recovering

Share this post


Link to post

Hi. I was on Chloripmarine and they gave me funny side effects like dizzyness etc, so I was changed to Fluoxetine. Coming off the Chloripmarine was awful. I felt physically sick for days and weak e.t.c, but the fluoxetine tend to agree more with me. Ive found Ive become more outgoing, which im so relieved about, as I used to be physically sick before social meetings/university with nerves and worry, and needless to say my OCD has greatly improved. Please speak to the doctor/specialist and get advice! :)

Good Luck! :)

Share this post


Link to post
Guest gemgem
Hi GemGem,

Are you still experiencing those feelings? I know for the first week or so on prozac when i was taking it i got very anxious and jittery. Are you feeling like that too? If so that should pass but if you have any concerns maybe go back to see the doctor.

Adam

28470[/snapback]

i hav real obsessions about bein asick n goin 4 a number2 and im quickly runnin out of tablets that dont giv me an upset stomach, so for now im stuck wiv prozac no matter how it makes me feel :)

Share this post


Link to post

Hi Dragonfruit,

I'm not a doctor, but I've heard some negative things about the use of Flouxetine in the medical press. Concerns are mainly on its use in the treatment of depression, nevertheless I would advise you speak to your GP and discuss various alternative SSRI's for OCD. I may be wrong, but I believe that GP's have recently (within the last few months) been advised to limit prescriptions of this particular SSRI.

If you need further information, let me know and I will find out for you.

Enable

Share this post


Link to post
Was just wondering if anyone else has experienced a lack of emotion whilst taking anti-OCD meds.

It's not a total lack of emotion by any means - but I've found that I'm not reacting to certain things the way I feel I should.  I don't know whether it's because pre-meds I over-reacted to things - or whether the meds are shutting down some of my emotions.

It makes sense in a way cos the emotion I have been feeling less and less is sadness - but I'm worried that it's gone too far.  I've always been REALLY aware of other people's feelings but I now feel that sometimes I'm too harsh or not understanding enough - and it's quite unnerving.

I did expect this - but not quite to this extent.

I feel as though sometimes I'm actually shocking people - and I don't like that.

:help:

28444[/snapback]

i kind of know what you mean. I've been on 60mg Prozac for the last 7-8 months, and do often worry about becoming 'disinhibited' or somehow emotionally numbed - maybe it's 'cos i've got ocd or summat :(

now i have a bit more self confidence, i also worry massively about being cocky -

i certainly don't react to unexpected events as extremely as i used to, and did wonder for a while if i was being too flippant/relaxed in situations which were stressful even to colleagues, so i can really identify with what you're saying..

i've certainly been accused of being over-sensitive and too caring for my own good in the past, but i'd always rather err on the side of being too caring than not enough, so it is a worry...

ultimately, i think that while SSRIs can act as a 'mood stabiliser', i don't think that they really do 'numb' in a bad way - in fact, over the last few months, i've been lucky enough to have felt some positive feelings more strongly than ever before :)

(although i have to admit i am now considering reducing my dosage...)

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...